- Miscarriage and serious birth defects. The most dangerous side effect of retinoid medication is miscarriage, as well as serious birth defects in babies whose mothers took the medication during pregnancy. Women who can get pregnant need to take special precautions so that they do not become pregnant while they are taking retinoid medication. The risk of birth defects and miscarriages goes away about 1 month after the medication is stopped.
- Start to feel sad or have crying spells
- Lose interest in activities you once enjoyed
- Sleep too much or have trouble sleeping
- Become more irritable, angry or aggressive than usual (for example, temper outbursts, thoughts of violence)
- Have a change in your appetite or body weight
- Have trouble concentrating
- Withdrawal from your friends or family
- Feel like you have no energy
- Having feeling of worthlessness or guilt
- Start having thoughts about hurting yourself or taking your own life (suicidal thoughts)
- Start acting on dangerous impulses
- Start seeing or hearing things that are not real
Seeing the side effects I was kind of hesitate to take the medicine. Would I get depressed and start to have suicidal thoughts? Would I go crazy on the boys? I already have very little patience and yell a lot. Would I be worse? Would I start seeing dead people?
When I got home from my Dr. apt, I showed Fonzy a list of the side effects and he asked me was it really worth it? Karen, my sister, (who can understand somewhat how I feel, she has acne, but not as bad as mine) said she will monitoring me for the side effects, and also asked me was it worth it? I have been weighting all of this and asking myself, is clear skin really worth the possible side effects? Is looking in the mirror and being happy with what you see really worth it? Is being able to go out in the world every day with clear skin and not worry about how horrible you look really worth it? Is not feeling self conscience about your face really worth it? You can't hide your face. Is feeling beautiful really worth it?
Only someone who has suffered from acne can truly understand my plight. I go back to the dermatologist on September 12 to start Accutane, so I have a few more weeks to ponder whether or not clear skin is worth the possible side effects....is it?